Alert archive / Delaware / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

June 7, 2012Kent County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Jun 7, 2012, 8:59 PM EDT for Kent County, Delaware. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2012, 8:59 PM EDT (00:59 UTC)
Expired
Jun 7, 2012, 10:00 PM EDT
In force
61 min
Issued by
NWS Philadelphia/Mount Holly

County Kent County, DE

The radar

The Dover AFB radar (KDOX), 58 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
2086 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

988 
WWUS81 KPHI 080059
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
859 PM EDT THU JUN 7 2012

DEZ001-002-MDZ012-080200-
KENT DE-KENT MD-NEW CASTLE DE-
859 PM EDT THU JUN 7 2012

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF KENT COUNTIES IN 
BOTH MARYLAND AND DELAWARE AND NEW CASTLE COUNTY...

AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF MIDDLETOWN...MOVING
SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR DELANEY CORNER...
TOWNSEND AROUND 910 PM...GREEN SPRING AROUND 920 PM...CLAYTON AROUND
925 PM...SMYRNA...KENTON AROUND 930 PM...CHESWOLD AROUND 940 PM AND
LEIPSIC AROUND 950 PM.

HEAVY RAIN WILL FALL FROM THIS STORM, AND WILL CAUSE WATER TO POND 
ON ROADS AND QUICKLY FILL ROADSIDE DITCHES. WIND GUSTS UP TO 35 MPH 
AND HAIL UP TO THE SIZE OF DIMES ARE POSSIBLE.

CLOUD TO GROUND LIGHTNING IS OCCURRING. DO NOT SEEK SHELTER UNDER 
TREES WHEN LIGHTNING THREATENS, MOVE INDOORS WHEN A THUNDERSTORM 
APPROACHES.

LAT...LON 3937 7587 3936 7586 3938 7582 3938 7577
      3944 7577 3927 7540 3919 7538 3906 7547
      3922 7575 3925 7576 3924 7580 3931 7592

$$

FORECASTER: GORSE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 7, 3:52 PM EDT, 5 hours 7 minutes earlier.

Area forecast discussion, Jun 7, 3:52 PM EDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 PM EDT THU JUN 7 2012

.SYNOPSIS...
A SERIES OF WEAK SURFACE TROUGHS MAY CROSS THE AREA TONIGHT AND
SATURDAY, WHILE HIGH PRESSURE SLIDES OFF THE SOUTHEAST COAST. A WEAK
BACKDOOR FRONT MAY AFFECT THE AREA LATE SATURDAY INTO SUNDAY. WEAK
HIGH PRESSURE MAY BUILD SOUTH OUT OF EASTERN CANADA TOWARD THE
NORTHEAST COAST SUNDAY INTO MONDAY. THIS HIGH IS EXPECTED TO PUSH
FURTHER SOUTH TUESDAY INTO WEDNESDAY, BEFORE A FRONTAL BOUNDARY
APPROACHES LATE WEDNESDAY INTO THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
THE WRF-NMMB CONTINUES TO OUTVERIFY THE GFS OFF THE 12Z
INITIALIZATION AS THE LATTER CONTINUES TO EXIT THE TROFFING TOO
QUICKLY. THE LEE SIDE TROF FORMED THIS AFTERNOON RELATIVELY EAST IN
THE DELAWARE VALLEY AND COUPLED WITH THE SEA BREEZE FRONT HAD
CONVECTION GOING RATHER QUICKLY IN EASTERN NJ. CONVERSELY THE WRLY
FLOW BEHIND THE LEE SIDE TROF HAS BEEN SOMEWHAT OF AN INHIBITING
FORCE AS STORM RELATIVE INFLOW IS WEAKER THAN WHAT IT COULD HAVE
BEEN.

THUS INTO THIS EVENING WE WILL KEEP POPS AS CHANCE/SCATTERED BECAUSE
OF THE OBSERVED AND EXPECTED GAPS. HIEST POPS WERE TIED TO THE 4KM
SPC WRF. WE HAVE SEEN SOME SMALL HAIL AND GUSTY WINDS OCCUR, SO WE
WILL CONTINUE TO MAKE MENTION IN THE GRIDS EARLY. A COMBINATION OF
INCREASING HEIGHTS AND NO SHORT WAVES OF CONSEQUENCE OVERNIGHT, WE
WILL CONTINUE TO CLEAR SKIES OVERNIGHT. PENDING ON HOW MUCH RAIN
FALLS, WE MIGHT NEED TO ADD SOME PATCHY FOG WITH LATER UPDATES. STAT
GUIDANCE LOOKS PRETTY REASONABLE BASED ON CURRENT DEW POINTS AND
LIGHT WIND EXPECTATIONS AND WAS FOLLOWED.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
LESS CONFIDENCE ABOUT CONVECTION OCCURRING ON FRIDAY (HENCE WE USED
PROBABILITY VS COVERAGE WORDING). THE FLOW ALOFT IS LOSING ITS
CYCLONISITY AND IS DEEPER FROM THE NW AT ALL LEVELS.  THE 500MB
TEMPS WARM BY ABOUT 2C AND THERE IS FORECAST MID LEVEL QVEC
DIVERGENCE. THE LATTER ON A BROAD VIEWING SCALE NEGATES HIGH POPS.
BUT, THERE IS A FORECAST THETA E RDG AT 850MB IN NJ AND THE FORECAST
SOUNDINGS ARE SHOWING CAPPING COMING LATE IN THE NERN PART OF OUR
CWA. SO THERE HAS BEEN MODEL AND OUR OWN CONSISTENCY AT PLACING SOME
POPS BASICALLY ON ABOUT A KRDG-KPHL-KACY LINE NORTHEASTWARD. WITH
THE CAPPING MOVING ALONG AS THE AFTERNOON PROGRESSES, POPS OR
CHANCES SHOULD PEAK EARLIER IN THE AFTERNOON THAN THE PAST TWO
DAYS.  IN SPITE OF THERMAL DIFFERENCES, NAM AND GFS MOS ARE QUITE
SIMILAR AND ARE CORROBORATED BY FCST 925MB TEMPS AND FULL SUN MAXT
MACROS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
THE BROAD TROUGH ACROSS THE NORTHEAST ITS THE KICKER SHORT WAVE ARE
EXPECTED TO LIFT AWAY FROM OUR AREA BY FRIDAY NIGHT, FOLLOWED BY
NORTHWEST FLOW ALOFT FOR MUCH OF THE WEEKEND AS A RIDGE DEVELOPS TO
OUR WEST. EMBEDDED IN THE NORTHWEST FLOW WILL BE SEVERAL WEAK VORT
MAXES, WHICH MAY HELP ENHANCE SOME SHOWER AND THUNDERSTORM ACTIVITY
SATURDAY AND SUNDAY. TEMPERATURES ARE EXPECTED TO BE A FEW DEGREES
ABOVE NORMAL SATURDAY AND SUNDAY, ALTHOUGH A WEAK BACKDOOR FRONT IS
EXPECTED TO APPROACH THE AREA BY SUNDAY. THE FURTHER AND QUICKER
THIS BOUNDARY SINKS, THE MORE OF AN EFFECT IT WILL HAVE ON OUR HIGH
TEMPERATURES.

BY MONDAY, WE EXPECT THE BACKDOOR FRONT TO COMPLETELY HAVE PUSHED TO
OUR SOUTH, WHILE WEAK HIGH PRESSURE BUILDS DOWN ALONG THE NORTHEAST
COAST OUT OF EASTERN CANADA. WITH THIS HIGH BUILDING DOWN, IT WILL
KEEP AN EASTERLY COMPONENT TO THE WIND FOR MONDAY INTO TUESDAY,
WHICH SHOULD HELP KEEP TEMPERATURES DOWN, ESPECIALLY CLOSER TO THE
COAST, EVEN THOUGH WE HAVE A RIDGE ALOFT BUILDING ACROSS THE AREA.
WE MAY ALSO HAVE SOME CLOUD COVER DEVELOP WITH THE EASTERLY FLOW OFF
THE OCEAN. BY TUESDAY, THE RIDGE BUILDS OFF THE COAST AND BRINGS A
SOUTHWEST FLOW ALOFT BACK TO THE AREA. SHOWER/THUNDERSTORM ACTIVITY
IS EXPECTED TO INCREASE TUESDAY AS A SHORT WAVE/VORT MAX APPROACHES
THE AREA IN THE SOUTHWEST FLOW ALOFT.

BY LATE WEDNESDAY INTO THURSDAY, A COLD FRONT IS EXPECTED TO
APPROACH THE AREA FROM THE WEST. RAIN CHANCES WILL INCREASE DURING
THIS TIME PERIOD FROM WEDNESDAY INTO THURSDAY, WITH THE BEST
PROBABILITY AT THIS TIME EXPECTED WEDNESDAY NIGHT. PW VALUES ARE
FORECAST TO APPROACH 2 INCHES, SO WE WILL NEED TO CONTINUE TO
MONITOR THE FORECAST IN CASE HEAVY RAINFALL BECOMES AN ISSUE.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE TERMINALS INTO
EARLY THIS EVENING WITH THE GREATEST CONFIDENCE OF THEM HAVING AN
IMPACT AT THE TERMINALS NORTH AND NORTHWEST OF PHILADELPHIA. MVFR
CONDITIONS WERE CARRIED THERE, BUT CONDITIONS MIGHT BRIEFLY GO
DOWN TO IFR. WE CARRIED THE MENTION OF THUNDER TO THE LOCAL KPHL
AIRPORTS TIMED AROUND 21Z-00Z. WE ARE NOT AS CONFIDENT ONCE THIS
FIRST BATCH OF SHOWERS AND TSTMS PASS THE COAST THAT THE MORE WILL
REACH KACY AND KMIV LATER THIS AFTERNOON OR EARLY THIS EVENING.
WINDS SHOULD BE MAINLY SOUTHWEST TO WEST. A SEA BREEZE FRONT IS
FORECAST TO PASS KACY AND KMIV THIS AFTERNOON, BUT WESTWARD
PROGRESSION IS EXPECTED TO STOP NOT THAT FAR WEST OF THEM (AS WELL
AS NOT WEST OF OCEAN AND MONMOUTH COUNTIES) AS SLIGHTLY STRONGER
WEST WINDS ARE FORECAST ABOVE THE SURFACE.

WE ARE EXPECTING CLOUDS TO DISSIPATE QUICKLY THIS EVENING AS MOST
OF THE PCPN FORCING IS IN OUR AREA AND NOT UPSTREAM LIKE LAST
NIGHT. SKIES SHOULD THEN BE CLEAR OVERNIGHT. WINDS WILL BE LIGHT,
BUT UNLESS A TERMINAL HAS A THUNDERSTORM WITH HEAVY RAIN, WE ARE
NOT EXPECTING ANY FOG RESTRICTIONS.

WHILE ISOLATED THUNDERSTORMS MAY BE AROUND AGAIN ON FRIDAY,
LEANING TOWARD THE NORTH TERMINALS, COVERAGE AND CONFIDENCE IS TOO
LOW TO CARRY THRU 18Z. A VFR CUMULUS CIG SHOULD DEVELOP BY THE
AFTERNOON WITH A PREVAILING WEST WIND OF AROUND 10 KTS.

OUTLOOK...
FRIDAY NIGHT...VFR.

SATURDAY THROUGH SUNDAY NIGHT...MOSTLY VFR EXCEPT IN SHOWERS AND
THUNDERSTORMS WHICH MAY TEMPORARILY LOWER CIGS/VSBYS. GUSTY
SOUTHWEST WINDS SATURDAY AFTERNOON AROUND 15-20 KNOTS.

MONDAY/MONDAY NIGHT...VFR EXPECTED, WITH MVFR CIGS POSSIBLE AS
ONSHORE FLOW MAY DEVELOP LOW CLOUDS LATE.

TUESDAY/TUESDAY NIGHT...VFR EXPECTED WITH SHOWERS/THUNDERSTORMS
POSSIBLE IN THE AFTERNOON AND EVENING. POSSIBLE MVFR CIGS,
ESPECIALLY EARLY AND WITH SHOWERS/THUNDERSTORMS LATER IN THE DAY.

&&

.MARINE...
SUB SMALL CRAFT ADVISORY WINDS AND SEAS WILL BE CONTINUED TO BE
FORECAST THROUGH FRIDAY. THE ONGOING CONVECTION NEAR THE SHORE IS
CAUSING A RIPPLING EFFECT AS TO THE ADVANCEMENT OF THE SEA BREEZE
FRONT WESTWARD, I.E. ITS BEEN BETTER IN MONMOUTH AND OCEAN COUNTIES
WITHOUT THE CONVECTION. THUS WE ARE NOT AS CONFIDENT ABOUT STRONGER
(STILL SUB SMALL CRAFT) WINDS GETTING INTO DE BAY AS WE WERE
YESTERDAY EARLY THIS EVENING. BEYOND THAT WINDS SHOULD DIMINISH
AGAIN THROUGHOUT THE AREA WATERS TOWARD MORNING.

THERE IS FORECAST TO BE MORE OF A WESTERLY TO NORTHWESTERLY FLOW
ALOFT ON FRIDAY. THUS WE ARE NOT EXPECTING AS MUCH IF ANY SEA
BREEZE. BACKING OF THE WINDS TO THE SOUTHWEST WAS MORE PREVALENT ON
THE OCEAN THAN DELAWARE BAY. SEAS THRUT ARE EXPECTED TO AVERAGE
THREE FEET OR LESS.

OUTLOOK...
WINDS AND WAVES EXPECTED TO REMAIN BELOW ADVISORY LEVELS THROUGH THE
PERIOD. WINDS MAY GUST AROUND 20 KNOTS SATURDAY NIGHT INTO EARLY
SUNDAY, AND AGAIN LATE TUESDAY, BUT ARE EXPECTED TO REMAIN BELOW
ADVISORY LEVELS AT THIS TIME.
&&

.TIDES/COASTAL FLOODING...
THE HIGH TIDE CYCLE LATE THIS EVENING AND FRIDAY MORNING COULD GET
CLOSE ONCE AGAIN TO THE MINOR TIDAL FLOODING BENCHMARK. THE HIGH
TIDE IS GENERALLY A QUARTER FOOT LOWER THAN THE TIDE LATE WEDNESDAY
EVENING AND EARLY THIS MORNING...LEAVING MOST PLACES NEEDING A
DEPARTURE OF THREE-QUARTERS OF A FOOT TO REACH THE BENCHMARK.

DEPARTURES HAVE BEEN SLOWLY FALLING. PLUS NEEDED ASTRONOMICAL HIGH
TIDES AS WE PULL FARTHER AWAY FROM THE FULL MOON AS STATED ABOVE ARE
ALSO FALLING. THE GRADIENT WIND SHOULD END UP BEING A NEUTRAL FORCE
IN THE DEPARTURES LATE THIS EVENING AND OVERNIGHT.

MOST GUIDANCE (INCLUDING LOCAL GUIDANCE) KEEP THE HIGH TIDE LATE
THIS EVENING AND FRIDAY MORNING BELOW THE BENCHMARK...AND FOR NOW
THIS IS ACCEPTED. A COASTAL FLOOD STATEMENT STATING WILL BE
CONTINUED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...ROBERTSON/SZATKOWSKI
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...ROBERTSON/SZATKOWSKI
AVIATION...GIGI/ROBERTSON/SZATKOWSKI
MARINE...GIGI/ROBERTSON/SZATKOWSKI
TIDES/COASTAL FLOODING...DELISI/GIGI/HAYES
Hazardous weather outlook, Jun 7, 4:19 PM EDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
419 PM EDT THU JUN 7 2012

MDZ008-NJZ001-007>010-015-PAZ054-055-060>062-067>069-082030-
CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
419 PM EDT THU JUN 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS COULD PRODUCE SMALL HAIL THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-NJZ012>014-020>027-082030-
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
419 PM EDT THU JUN 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN
NEW JERSEY.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS COULD PRODUCE SMALL HAIL THIS AFTERNOON AND
EVENING.

SPOTTY MINOR TIDAL FLOODING IS POSSIBLE AROUND THE TIME OF HIGH
TIDE LATE THIS EVENING AND EARLY FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ016>019-PAZ070-071-082030-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-
419 PM EDT THU JUN 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS COULD PRODUCE SMALL HAIL THIS AFTERNOON AND
EVENING.

SPOTTY MINOR TIDAL FLOODING IS POSSIBLE AROUND THE TIME OF HIGH
TIDE EARLY FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ012-015-019-020-082030-
KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
419 PM EDT THU JUN 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-082030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
419 PM EDT THU JUN 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 7, 7:15 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
715 PM EDT THU JUN 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             OCEAN CITY              39.27N  74.60W
06/07/2012  M0.25 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN OCEAN CITY.

0430 PM     HAIL             MARLBORO TWP            40.35N  74.27W
06/07/2012  M0.25 INCH       MONMOUTH           NJ   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN MARLBORO TOWNSHIP.

0443 PM     HAIL             MANALAPAN               40.26N  74.40W
06/07/2012  M0.25 INCH       MONMOUTH           NJ   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED NEAR MANALAPAN.

0641 PM     HAIL             EGG HARBOR TWP          39.36N  74.64W
06/07/2012  E1.00 INCH       ATLANTIC           NJ   PUBLIC

0700 PM     HAIL             GALLOWAY TWP            39.49N  74.53W
06/07/2012  E0.75 INCH       ATLANTIC           NJ   TRAINED SPOTTER

            PEA TO PENNY SIZE HAIL REPORTED IN GALLOWAY TOWNSHIP.

&&

EVENT NUMBER PHI1200142 PHI1200144 PHI1200143 PHI1200146 PHI1200145

MPD
Local storm report, Jun 7, 7:21 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
721 PM EDT THU JUN 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             OCEAN CITY              39.27N  74.60W
06/07/2012  M0.25 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN OCEAN CITY.

0430 PM     HAIL             MARLBORO TWP            40.35N  74.27W
06/07/2012  M0.25 INCH       MONMOUTH           NJ   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN MARLBORO TOWNSHIP.

0443 PM     HAIL             MANALAPAN               40.26N  74.40W
06/07/2012  M0.25 INCH       MONMOUTH           NJ   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED NEAR MANALAPAN.

0641 PM     HAIL             EGG HARBOR CITY         39.54N  74.59W
06/07/2012  E1.00 INCH       ATLANTIC           NJ   PUBLIC

0700 PM     HAIL             GALLOWAY TWP            39.49N  74.53W
06/07/2012  E0.75 INCH       ATLANTIC           NJ   TRAINED SPOTTER

            PEA TO PENNY SIZE HAIL REPORTED IN GALLOWAY TOWNSHIP.

&&

EVENT NUMBER PHI1200142 PHI1200144 PHI1200143 PHI1200146 PHI1200145

MPD
CORRECTED EGG HARBOR CITY REPORT
Special weather statement, Jun 7, 7:30 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
730 PM EDT THU JUN 7 2012

NJZ021>025-080030-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-CUMBERLAND NJ-
730 PM EDT THU JUN 7 2012

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...CAPE MAY AND
CUMBERLAND COUNTIES...

AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG NEARLY A SOLID LINE EXTENDING FROM 3
MILES NORTH OF MILLVILLE TO 11 MILES EAST OF VINELAND TO 4 MILES
NORTHWEST OF ATLANTIC CITY...MOVING SOUTHEAST AT 20 MPH. THE
THUNDERSTORMS WILL BE NEAR NORTHFIELD AROUND 735 PM...VENTNOR
CITY...ESTELL MANOR...BRIGANTINE...ATLANTIC CITY AROUND 740
PM...ENGLISH CREEK...CUMBERLAND...LINWOOD AROUND 745 PM...MARGATE
CITY AROUND 750 PM AND PORT ELIZABETH AROUND 755 PM.

HEAVY RAIN WILL FALL FROM THESE STORMS, AND WILL CAUSE WATER TO POND
ON ROADS AND QUICKLY FILL ROADSIDE DITCHES. WIND GUSTS UP TO 40 MPH
AND HAIL UP TO SIZE OF DIMES ARE POSSIBLE.

CLOUD TO GROUND LIGHTNING IS OCCURRING. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS, MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. IF YOU SEE THREATENING WEATHER, MOVE OFF THE BEACHES
QUICKLY.

LAT...LON 3938 7440 3935 7441 3932 7450 3925 7460
      3914 7469 3914 7483 3949 7516 3948 7511
      3946 7509 3948 7507 3943 7443 3942 7435
      3941 7435

FORECASTER: GORSE
Local storm report, Jun 7, 8:11 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
811 PM EDT THU JUN 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             OCEAN CITY              39.27N  74.60W
06/07/2012  M0.25 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN OCEAN CITY.

0430 PM     HAIL             MARLBORO TWP            40.35N  74.27W
06/07/2012  M0.25 INCH       MONMOUTH           NJ   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN MARLBORO TOWNSHIP.

0443 PM     HAIL             MANALAPAN               40.26N  74.40W
06/07/2012  M0.25 INCH       MONMOUTH           NJ   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED NEAR MANALAPAN.

0620 PM     HAIL             BAYVILLE                39.91N  74.15W
06/07/2012  E0.50 INCH       OCEAN              NJ   PUBLIC

            HALF INCH HAIL REPORTED IN BAYVILLE.

0641 PM     HAIL             EGG HARBOR CITY         39.56N  74.60W
06/07/2012  E1.00 INCH       ATLANTIC           NJ   PUBLIC

            ONE INCH HAIL REPORTED IN EGG HARBOR CITY.

0700 PM     HAIL             GALLOWAY TWP            39.49N  74.53W
06/07/2012  E0.75 INCH       ATLANTIC           NJ   TRAINED SPOTTER

            PEA TO PENNY SIZE HAIL REPORTED IN GALLOWAY TOWNSHIP.

0700 PM     HAIL             ELMER                   39.59N  75.17W
06/07/2012  E0.50 INCH       SALEM              NJ   PUBLIC

            HALF INCH HAIL REPORTED IN ELMER.

0700 PM     HAIL             POMONA                  39.47N  74.55W
06/07/2012  E0.88 INCH       ATLANTIC           NJ   PUBLIC

            NICKEL SIZE HAIL REPORTED IN POMONA.

0700 PM     HAIL             ABSECON                 39.43N  74.50W
06/07/2012  E0.88 INCH       ATLANTIC           NJ   PUBLIC

            NICKEL SIZE HAIL REPORTED IN ABSECON.

0713 PM     HAIL             EGG HARBOR TWP          39.36N  74.64W
06/07/2012  E0.50 INCH       ATLANTIC           NJ   PUBLIC

            HALF INCH HAIL REPORTED IN EGG HARBOR TOWNSHIP.

0715 PM     HAIL             VINELAND                39.46N  75.00W
06/07/2012  E0.50 INCH       CUMBERLAND         NJ   PUBLIC

            HALF INCH HAIL REPORTED IN VINELAND.

0720 PM     HAIL             MAYS LANDING            39.45N  74.72W
06/07/2012  E0.50 INCH       ATLANTIC           NJ   PUBLIC

            HALF INCH HAIL REPORTED IN MAYS LANDING.

&&

EVENT NUMBER PHI1200142 PHI1200144 PHI1200143 PHI1200147 PHI1200146
PHI1200145 PHI1200148 PHI1200149 PHI1200150 PHI1200151 PHI1200152
PHI1200153

GORSE
Special weather statement, Jun 7, 8:25 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
825 PM EDT THU JUN 7 2012

MDZ008-012-015-080115-
CECIL MD-KENT MD-QUEEN ANNE'S MD-
825 PM EDT THU JUN 7 2012

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CECIL...KENT AND
QUEEN ANNE'S COUNTIES...

AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES WEST OF MIDDLETOWN...MOVING SOUTHEAST AT
20 MPH. SOME ADDITIONAL THUNDERSTORMS CONTINUE TO DEVELOP JUST TO
THE NORTHEAST AND ALSO SOUTHWEST OF THIS STORM.

HEAVY RAIN WILL FALL FROM THESE STORMS, AND WILL CAUSE WATER TO POND
ON ROADS AND QUICKLY FILL ROADSIDE DITCHES. WIND GUSTS UP TO 35 MPH
AND HAIL UP TO THE SIZE OF DIMES ARE POSSIBLE WITH THE STRONGER
STORMS.

CLOUD TO GROUND LIGHTNING IS OCCURRING. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS, MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3938 7611 3938 7606 3944 7600 3946 7602
      3947 7601 3951 7600 3953 7596 3943 7577
      3916 7576 3932 7618

FORECASTER: GORSE
Special weather statement, Jun 7, 8:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
859 PM EDT THU JUN 7 2012

DEZ001-002-MDZ012-080200-
KENT DE-KENT MD-NEW CASTLE DE-
859 PM EDT THU JUN 7 2012

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF KENT COUNTIES IN
BOTH MARYLAND AND DELAWARE AND NEW CASTLE COUNTY...

AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF MIDDLETOWN...MOVING
SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR DELANEY CORNER...
TOWNSEND AROUND 910 PM...GREEN SPRING AROUND 920 PM...CLAYTON AROUND
925 PM...SMYRNA...KENTON AROUND 930 PM...CHESWOLD AROUND 940 PM AND
LEIPSIC AROUND 950 PM.

HEAVY RAIN WILL FALL FROM THIS STORM, AND WILL CAUSE WATER TO POND
ON ROADS AND QUICKLY FILL ROADSIDE DITCHES. WIND GUSTS UP TO 35 MPH
AND HAIL UP TO THE SIZE OF DIMES ARE POSSIBLE.

CLOUD TO GROUND LIGHTNING IS OCCURRING. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS, MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3937 7587 3936 7586 3938 7582 3938 7577
      3944 7577 3927 7540 3919 7538 3906 7547
      3922 7575 3925 7576 3924 7580 3931 7592

FORECASTER: GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 10:22 PM EDTSpecial Weather StatementPHICape May53 min
Jun 7, 11:11 PM EDTSevere Thunderstorm WarningPHICape May34 min
Jun 7, 8:25 PM EDTSpecial Weather StatementPHIKent50 min

Nearby

Special Weather Statements in Delaware, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.